Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2022, 7:33 PM CDT for Randolph County, Illinois. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 7:33 PM CDT (00:33 UTC)
- Expired
- Apr 30, 2022, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Randolph County, IL
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:36 PM CDT | HAIL 0.25 | 2 Ne Chester, IL | |
| Apr 30, 8:00 PM CDT | HAIL 0.75 | Percy, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:03 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
606
WUUS53 KLSX 010033
SVRLSX
ILC157-010100-
/O.NEW.KLSX.SV.W.0028.220501T0033Z-220501T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
733 PM CDT Sat Apr 30 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Randolph County in southwestern Illinois...
* Until 800 PM CDT.
* At 733 PM CDT, a severe thunderstorm was located over Chester,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Steeleville and Percy around 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois.
&&
LAT...LON 3795 8960 3790 8984 3791 8984 3790 8986
3789 8990 3798 8993 3816 8959
TIME...MOT...LOC 0033Z 251DEG 32KT 3796 8981
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB3 follow-up statements
609
WWUS53 KLSX 010040
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
740 PM CDT Sat Apr 30 2022
ILC157-010100-
/O.CON.KLSX.SV.W.0028.000000T0000Z-220501T0100Z/
Randolph IL-
740 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL RANDOLPH COUNTY...
At 740 PM CDT, a severe thunderstorm was located over Bremen, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Steeleville around 750 PM CDT.
Other locations in the path of this severe thunderstorm include
Percy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3795 8960 3790 8984 3791 8984 3801 8985
3816 8959
TIME...MOT...LOC 0040Z 245DEG 27KT 3798 8975
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB982
WWUS53 KLSX 010050
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
750 PM CDT Sat Apr 30 2022
ILC157-010100-
/O.CON.KLSX.SV.W.0028.000000T0000Z-220501T0100Z/
Randolph IL-
750 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL RANDOLPH COUNTY...
At 750 PM CDT, a severe thunderstorm was located over Steeleville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Randolph County, including the following locations... Welge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3795 8961 3794 8973 3804 8973 3810 8959
3795 8960
TIME...MOT...LOC 0050Z 251DEG 32KT 3801 8964
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB696
WWUS53 KLSX 010055
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
755 PM CDT Sat Apr 30 2022
ILC157-010105-
/O.EXP.KLSX.SV.W.0028.000000T0000Z-220501T0100Z/
Randolph IL-
755 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RANDOLPH COUNTY
WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Illinois.
LAT...LON 3795 8961 3794 8973 3804 8973 3810 8959
3795 8960
TIME...MOT...LOC 0055Z 251DEG 32KT 3802 8959
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:53 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 30, 6:53 PM CDT, 40 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 653 PM CDT Sat Apr 30 2022 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 238 PM CDT Sat Apr 30 2022 The primary concern for the short term is obviously the ongoing threat for severe thunderstorms ahead of the cold front late this afternoon/early evening. All CAMS show convection across east central and southeast Missouri into southwest Illinois to a greater or lesser degree this afternoon and evening. The HRRR and HiRes-FV3 are perhaps the most robust, showing several discrete cells this afternoon, growing upscale into a line. SPC mesoanalysis is already showing 2000+ J/Kg SBCAPE that's uncapped or virtually so. This might be a bit overbaked the RAP dew points are a little high compared to surface obs. That being said, the MLCAPE is 1000-1500 J/Kg and is forecast to increase over the next 2-3 hours, most likely due to dew point pooling ahead of the front, and some slightly steeper low level lapserates developing due to daytime heating. 0-6km bulk shear is 40-50kts, with 0-1km shear of 20- 25kts, and some low level curvature to the hodographs, so rotating storms look likely, and all severe weather types will be possible including damaging winds, large hail, and a few tornadoes. Consequently, a tornado watch was issued a short time ago for southeast Missouri and southern Illinois until 01Z. After the front moves through this evening, we should see a drier airmass move into the Mid Mississippi Valley for Sunday. It looks breezy again tomorrow behind the front, particularly across northern Missouri and central Illinois where the pressure gradient will be tightest. West winds of 15-20mph with gusts in excess of 30mph look likely up there with somewhat weaker winds further south. The west wind won't promote strong cold advection, so highs on Sunday will be similar to today's across most of the area, but northern Missouri into central Illinois will see cooler temperatures than today as they will be closer to the cold core of the low over the Upper Midwest. Carney .LONG TERM... (Sunday Night through Next Saturday) Issued at 238 PM CDT Sat Apr 30 2022 Monday through Saturday next week should continue the active weather pattern with a train of short waves moving from the Pacific across the CONUS. The first wave is actually moving across the Pacific Northwest at this time and it will be dug in over Colorado by Monday morning. The resulting lee-side cyclogenesis will turn the low level flow back to the south over the Mississippi Valley which will bring rich low level moisture back into Missouri and southern Illinois. Deterministic guidance shows moderate to strong low level moisture convergence Monday into tuesday as the wave moves east- northeast across the Midwest resulting another round of wet weather for that time period. Deterministic guidance is showing 1000+ J/Kg of MUCAPE hanging across southern Missouri and Illinois Monday night into early Tuesday morning with 30-40kts of 0-3km and 0-6km shear respectively. SPC is hinting that we could see some nocturnal severe weather due to these conditions, and this looks reasonable at the moment. CAPE increases pretty rapidly on Tuesday ahead of the front thats associated with our short wave, so the severe weather threat may continue for parts of southeast MO/southern IL into Tuesday until the front pushes through. Current indications are that we'll have a respite in the wet weather on Wednesday behind the front, but the next short wave digs into the western Plains on Thursday to set up a very similar pattern for late- week as we will see Monday and Tuesday. According to the deterministic models, Thursday-Friday will be wet and stormy again, with a potentially dry day on Saturday. WPC cluster analysis is showing some variance with the timing and amplitude with both the late-week short wave as well as the upstream ridge following in its wake. This obviously lends some uncertainty to the timing of the rain and the strength of any potential convection. Temperatures through the period continue to look mild to a bit cool with highs strong low level mi mainly in the mid 60s to low 70s and lows in the mid 40s to mid 50s. Carney && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 649 PM CDT Sat Apr 30 2022 A cold front is moving through southeast Missouri and southwest/south central Illinois at this time. Widely scattered thunderstorms capable of producing large hail, wind gusts of 50kts or greater, and possibly a tornado will continue to track northeast ahead of the front for the next hour or two. Otherwise, gusty south wind will turn to the west-southwest after FROPA. Winds will diminish somewhat this evening, but will increase from the west-southwest again on Sunday morning. VFR flight conditions are expected to prevail for most of the area, but parts of northern Missouri and central Illinois will likely see ceilings drop to between 2000-3000ft tonight and those MVFR ceilings will prevail into late Sunday morning before lifting. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 54 71 50 73 / 10 0 0 40 Quincy 49 61 44 65 / 5 0 0 40 Columbia 50 68 49 68 / 5 0 0 60 Jefferson City 51 70 49 70 / 5 0 0 60 Salem 53 70 49 73 / 50 0 0 20 Farmington 52 74 50 73 / 20 0 0 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 30, 2:56 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 256 PM CDT Sat Apr 30 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 256 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely across parts of southeast Missouri and southern Illinois. Damaging winds, large hail, and a few tornadoes are possible with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Monday through Tuesday and then again Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Storm spotters across southeast Missouri and southern Illinois should monitor the weather closely this afternoon and early this evening, and report any observed severe weather to the National Weather Service as soon as possible. Carney
In the hours before
Local storm report, Apr 30, 5:56 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL JUNCTION CITY 37.57N 90.29W
04/30/2022 E1.00 INCH MADISON MO PUBLIC
&&
MABLocal storm report, Apr 30, 5:58 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG ROCKWOOD 37.84N 89.70W
04/30/2022 RANDOLPH IL PUBLIC
TREE DAMAGE, LIMBS 3 TO 4 INCHES IN
DIAMETER.
&&
BRCLocal storm report, Apr 30, 6:00 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL JUNCTION CITY 37.58N 90.29W
04/30/2022 E1.00 INCH MADISON MO PUBLIC
&&
BRCLocal storm report, Apr 30, 6:01 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FUNNEL CLOUD ROCKWOOD 37.84N 89.70W
04/30/2022 RANDOLPH IL TRAINED SPOTTER
FUNNEL CLOUD DID NOT REACH THE GROUND.
&&
BRCLocal storm report, Apr 30, 6:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 1 SW STAUNTON 39.01N 89.80W
04/30/2022 E0.25 INCH MACOUPIN IL PUBLIC
&&
BRCLocal storm report, Apr 30, 6:20 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL BELLEVILLE 38.53N 90.00W
04/30/2022 E0.70 INCH ST. CLAIR IL PUBLIC
&&
BRCNearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.